Alert archive / Missouri / Frost Advisories in 2009
Frost Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 17, 2009, 4:22 AM CDT for 17 counties in Illinois; 29 counties in Missouri. It took effect at Oct 17, 2009, 10:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2009, 4:22 AM CDT (09:22 UTC)
- In effect from
- Oct 17, 2009, 10:00 PM CDT
- Expired
- Oct 18, 2009, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 170922 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 422 AM CDT SAT OCT 17 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-172130- /O.NEW.KLSX.FR.Y.0005.091018T0600Z-091018T1400Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 422 AM CDT SAT OCT 17 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. AFTER SEVERAL DAYS OF CLOUDS AND PRECIPITATION THE SKY WILL CLEAR OUT TONIGHT AND TEMPERATURES WILL COOL INTO THE LOW TO MID 30S ACROSS THE AREA. THESE WEATHER CONDITIONS COMBINED WITH LIGHT WINDS WILL PRODUCE EXCELLENT CONDITIONS FOR FROST ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
4 follow-up statements
000 WWUS73 KLSX 172031 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CDT SAT OCT 17 2009 MOZ041-047>051-059-060-062-065-072>075-084-085-099-180845- /O.UPG.KLSX.FR.Y.0005.091018T0600Z-091018T1400Z/ /O.NEW.KLSX.FZ.W.0005.091018T0600Z-091018T1400Z/ BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-GASCONADE-WARREN- FRANKLIN-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...UNION... FARMINGTON 331 PM CDT SAT OCT 17 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. THE COLDEST AIR MASS OF THE SEASON SO FAR WILL SETTLE OVER THE REGION TONIGHT. HIGH PRESSURE WILL MOVE ACROSS MISSOURI AND ILLINOIS BRINGING CLEAR SKIES AND LIGHT WINDS...ALLOWING FOR WIDESPREAD SUB-FREEZING LOW TEMPERATURES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-042-052-061-063-064-180845- /O.CON.KLSX.FR.Y.0005.091018T0600Z-091018T1400Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-AUDRAIN-LINCOLN-ST. CHARLES- ST. LOUIS-ST. LOUIS CITY- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...MEXICO...ST CHARLES...ST LOUIS 331 PM CDT SAT OCT 17 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE COLDEST AIR MASS OF THE SEASON SO FAR WILL SETTLE OVER THE REGION TONIGHT. HIGH PRESSURE WILL MOVE ACROSS MISSOURI AND ILLINOIS BRINGING CLEAR SKIES AND LIGHT WINDS...ALLOWING FOR LOW TEMPERATURES TO FALL TO NEAR FREEZING TONIGHT. THESE WEATHER CONDITIONS WILL LIKELY RESULT IN WIDESPREAD FROST ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
000 WWUS73 KLSX 180210 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 910 PM CDT SAT OCT 17 2009 MOZ018-019-026-027-034>036-042-052-061-063-181400- /O.UPG.KLSX.FR.Y.0005.091018T0600Z-091018T1400Z/ /O.EXB.KLSX.FZ.W.0005.091018T0300Z-091018T1400Z/ KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-AUDRAIN-LINCOLN- ST. CHARLES-ST. LOUIS- INCLUDING THE CITIES OF...HANNIBAL...BOWLING GREEN...MEXICO... ST CHARLES 910 PM CDT SAT OCT 17 2009 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. THE COLDEST AIR MASS OF THE SEASON SO FAR WILL SETTLE OVER THE REGION TONIGHT. HIGH PRESSURE WILL MOVE ACROSS MISSOURI AND ILLINOIS BRINGING CLEAR SKIES AND LIGHT WINDS...ALLOWING FOR WIDESPREAD SUB-FREEZING LOW TEMPERATURES TONIGHT. FOR THE COUNTIES IN THE ST. LOUIS METRO AREA...WE ARE ONLY EXPECTING PARTS TO EXPERIENCE SUB-FREEZING TEMPERATURES WHILE AREAS CLOSE TO ST. LOUIS CITY WILL LIKELY ONLY APPROACH THE FREEZING MARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MOZ041-047>051-059-060-062-065-072>075-084-085-099-181400- /O.EXT.KLSX.FZ.W.0005.091018T0300Z-091018T1400Z/ BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-GASCONADE-WARREN- FRANKLIN-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...UNION... FARMINGTON 910 PM CDT SAT OCT 17 2009 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CDT SUNDAY... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM CDT SUNDAY. THE COLDEST AIR MASS OF THE SEASON SO FAR WILL SETTLE OVER THE REGION TONIGHT. HIGH PRESSURE WILL MOVE ACROSS MISSOURI AND ILLINOIS BRINGING CLEAR SKIES AND LIGHT WINDS...ALLOWING FOR WIDESPREAD SUB-FREEZING LOW TEMPERATURES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ064-181400- /O.EXT.KLSX.FR.Y.0005.091018T0300Z-091018T1400Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL- ST. LOUIS CITY- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...ST LOUIS 910 PM CDT SAT OCT 17 2009 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM CDT SUNDAY... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT SUNDAY. THE COLDEST AIR MASS OF THE SEASON SO FAR WILL SETTLE OVER THE REGION TONIGHT. HIGH PRESSURE WILL MOVE ACROSS MISSOURI AND ILLINOIS BRINGING CLEAR SKIES AND LIGHT WINDS...ALLOWING FOR LOW TEMPERATURES TO FALL TO NEAR FREEZING TONIGHT. THESE WEATHER CONDITIONS WILL LIKELY RESULT IN WIDESPREAD FROST ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TES
000 WWUS73 KLSX 180927 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 427 AM CDT SUN OCT 18 2009 MOZ018-019-026-027-034>036-041-042-047>052-059>063-065-072>075- 084-085-099-181400- /O.CON.KLSX.FZ.W.0005.000000T0000Z-091018T1400Z/ KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...HANNIBAL...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY...ST CHARLES...UNION...FARMINGTON 427 AM CDT SUN OCT 18 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE COLDEST AIR MASS OF THE FALL SEASON HAS DROPPED TEMPERATURES TO NEAR AND JUST BELOW THE FREEZING MARK OVER MOST OF CENTRAL AND EASTERN MISSOURI EARLY THIS MORNING. THESE SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGHOUT THE PREDAWN HOURS...HOWEVER TEMPERATURES WILL RAPIDLY CLIMB INTO THE MIDDLE AND UPPER 30S BETWEEN 7 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ064-181400- /O.CON.KLSX.FR.Y.0005.000000T0000Z-091018T1400Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL- ST. LOUIS CITY- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...ST LOUIS 427 AM CDT SUN OCT 18 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE COLDEST AIR MASS OF THE EARLY FALL SEASON IS PRODUCING WIDESPREAD FROST OVER WEST CENTRAL AND SOUTHERN ILLINOIS...AND THE ST LOUIS METRO AREA...EARLY THIS MORNING. TEMPERATURES IN THE LOWER AND MIDDLE 30S WILL CONTINUE THROUGHOUT THE PREDAWN HOURS...HOWEVER TEMPERATURES WILL RAPIDLY CLIMB INTO THE MIDDLE AND UPPER 30S BETWEEN 7 AM AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TRUETT
000 WWUS73 KLSX 181403 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 903 AM CDT SUN OCT 18 2009 MOZ018-019-026-027-034>036-041-042-047>052-059>063-065-072>075- 084-085-099-181515- /O.EXP.KLSX.FZ.W.0005.000000T0000Z-091018T1400Z/ KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...HANNIBAL...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY...ST CHARLES...UNION...FARMINGTON 903 AM CDT SUN OCT 18 2009 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE AS TEMPERATURES ACROSS THE REGION HAVE WARMED ABOVE THE FREEZING MARK. $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ064-181515- /O.EXP.KLSX.FR.Y.0005.000000T0000Z-091018T1400Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL- ST. LOUIS CITY- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...ST LOUIS 903 AM CDT SUN OCT 18 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE AS THE FROST HAS MELTED AS TEMPERATURES CONTINUED TO WARM THIS MORNING. $$ GKS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 16, 11:06 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Oct 16, 11:06 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 PM CDT FRI OCT 16 2009
.UPDATE...
/955 PM CDT FRI OCT 16 2009/
THE FINAL SHORTWAVE IN OUR NWLY FLOW SCHEME IS IN THE PROCESS OF
DRIVING THRU THE MID MO VALLEY ATTM AND WILL PUSH W OF THE FA AS
IT FOLLOWS MORE CLOSELY THE BAROCLINIC ZONE WHICH HAS SINCE PUSHED
A BIT FARTHER TO THE S AND W. THIS WILL KEEP PCPN...WHICH WILL
MAINLY BE ALONG AND E OF THE PROJECTED PATH OF THE SHORTWAVE...
EDGING THE WRN SECTIONS OF THE FA LATER TONIGHT THRU PARTS OF
NERN...CNTRL...AND SCNTRL MO. PCPN WILL BE IN THE FORM OF LIGHT
RAIN. NON-MEASURING SPRINKLES WILL BE POSSIBLE FURTHER E.
ELSEWHERE AND OTHERWISE...CLOUDS HAD TAKEN ON SOMEWHAT OF A
DIURNAL NATURE FROM TODAY AND HAVE SINCE DEVELOPED HOLES IN THEM.
AS THESE HOLES HAVE PASSED THRU...TEMPS HAVE FALLEN INTO THE MID-
UPR 30S WITH TEMPS IN CLOUDY AREAS STILL IN THE LWR-MID 40S. MID
CLOUD FROM SHORTWAVE WILL CLOUD UP THE REST OF THE FA AND SHOULD
LIMIT TEMP FALLS. GIVEN THAT AND THE OVERALL SITUATION...FROST
SHOULD NOT BE A PROBLEM TONIGHT.
POTENTIAL FROST/FREEZE ISSUES WILL BE FACED HEAD-ON...HOWEVER...
TOMORROW NIGHT. AMOUNT OF CLOUDS LINGERING INTO THE EVENING THE
BIG QUESTION...ESPECIALLY CONSIDERING THE AMOUNT OF CLOUD UPSTREAM
ATTM...AND WINDOW WILL BE SMALL TO COOL WELL...WITH WEAK WAA
ALREADY EXPECTED TO OCCUR LATE IN AREAS THAT SHOULD CLEAR FIRST.
TES
&&
.DISCUSSION...
/327 PM CDT FRI OCT 16 2009/
ONE LAST ROUND OF LGT RAIN AND DRIZZLE CAN BE EXPECTED TGT INTO SAT
MRNG AS A SHRTWV TROF CURRENTLY OVER THE DAKOTAS DROPS SEWD THRU MO
LT TGT AND SAT MRNG. WENT SLIGHTLY ABOVE MOS TEMP GUIDANCE FOR MINS
TGT AS MDL GUIDANCE HAS BEEN TOO COOL THE LAST TWO NIGHTS WITH
PERSISTENT LOW LVL CLOUD CVR. MAY BE A LTL COOLER TGT THAN LAST
NGT THOUGH WITH 850 MB TEMPS OF ONLY -3 TO -5 DGRS C FCST ACRS THE
CWA AT 12Z SAT. WILL FINALLY GET CLRG SKIES FM W-NW TO E-SE BGNG
SAT AFTN AND CONTG THRU SAT NGT AS THE MID-UPR LVL TROF MOVES E OF
THE CWA AND AS A STG SFC RDG BLDS SEWD INTO MO. STILL PREFER THE
SLOWER CLRG AND COOLER TEMPS SAT AFTN OF THE NAM MDL OVER THE GFS
MDL. WITH SFC RDG AXIS ACRS THE CWA LT SAT NGT AND EARLY SUN MRNG
THERE SHOULD BE GOOD RADATIONAL COOLING DUE TO A MOSTLY CLR SKY BY
LT SAT NGT AND DIMINISHING SFC WNDS. WILL FCST MINS SAT NGT NR THE
FREEZING MARK AND INCLUDE PATCHY FROST. LATER SHIFTS MAY NEED TO
ISSUE A FREEZE WARNING OR FROST ADVISORY. A WARMING TREND WILL BGN
SUN AFTN DUE TO RISING MID-UPR LVL HGTS...PLENTY OF SOLAR
INSOLATION...AND SFC WNDS BCMG SLY ON THE BACKSIDE OF THE SFC
RDG. THE MDLS ARE FCSTSG THE 850 MB TEMPS TO RISE TO 3-9 DGRS C
ACRS THE CWA BY 00Z MON...WITH THE WARMER TEMPS OVER THE WRN PTN
OF THE CWA. WITH STRENGTHENING SLY SFC WNDS AND SWLY 850 MB WNDS
HIGHS ON MON AFTN SHOULD FINALLY BREAK THE 60 DGR MARK OVER THE
ENTIRE CWA. LOT OF MDL DISCREPENCIES AND INCONSISTENCIES BTWN THE
ECMWF AND GFS REGARDING THE NEXT STORM SYSTEM INFLUENCING THE
CWA...ESPECIALLY CONCERNING THE PROGRESSIVE NATURE OF THE
SYSTEM...WHETHER A PROGRESSIVE MID-UPR LVL TROF OR SLOW MOVG
CLOSED MID-UPR LVL LOW AND ALSO THE POSITION OF THE ASSOCIATED SFC
LOW. IT APRS THAT SHRA WILL MOVE INTO THE NWRN PTN OF THE CWA BY
TUE NGT THEN EVENTUALLY SPREAD THRU THE REST OF THE CWA ON WED AND
WED NGT. THE PCPN THREAT MAY LINGER ACROSS THE SERN HALF OF THE
CWA THRU THU OR THU NGT.
GKS
&&
.AVIATION...
/1105 PM CDT FRI OCT 16 2009/
FOR THE 06Z TAFS...ANOTHER SHORTWAVE ROTATING THROUGH REGION...SO
KEPT MENTION OF LIGHT RAIN AT KUIN AND KCOU FROM 08Z TO 12Z
TIMEFRAME. NOT CONFIDENT IF ACTIVITY WILL MOVE INTO METRO AREA...
KSUS/KSTL DRY FOR NOW. AS FOR CLOUDS...SOME HOLES DEVELOPING IN THE
SC DECK OVER REGION...BUT MID CLOUDS ASSOCIATED WITH SHORTWAVE
BEGINNING TO MOVE IN...SO WILL NOT SEE TRUE CLEARING TIL LATER THIS
AFTERNOON AND EVENING. LIGHT NORTHWEST WINDS TO BECOME NORTHERLY AND
PICKUP LATER THIS MORNING...BEFORE SURFACE RIDGE BUILDS IN. BY THIS
EVENING...WINDS TO BECOME LIGHT AND BACK TO THE WEST AND SOUTHWEST.
BYRD
&&
.CLIMATE...
RECORD LOW MAX TEMPS
STL COU
10/16 44 IN 1966 46 IN 1966
10/17 49 IN 1976 48 IN 1976
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Oct 16, 3:46 PM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CDT FRI OCT 16 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 346 PM CDT FRI OCT 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES ARE FORECAST TO LOWER TO NEAR THE FREEZING MARK LATE SATURDAY NIGHT WITH PATCHY FROST EXPECTED ACROSS MUCH OF THE AREA LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:31 PM CDT | Freeze Warning | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 22 more | 17 hr |
Nearby
Frost Advisories in Missouri, 2009Frost Advisories in Illinois, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.